en
Scientific article
English

Low incidence of heparin-induced skin lesions in orthopedic surgery patients with low-molecular-weight heparins

Published inClinical and Experimental Allergy, vol. 48, no. 8, p. 1016-1024
Publication date2018
Abstract

Heparins are widely prescribed for prevention and therapy of arterial and venous thromboembolic diseases. Heparin-induced skin lesions are the most frequent adverse effect of subcutaneous heparin treatment in non-surgical patients (7.5%-39.8%); no data exist on surgical patients. Commonly, they are due to a delayed-type hypersensitivity reaction (DTH), but may also be a manifestation of life-threatening heparin-induced thrombocytopenia (HIT). Lesions of both entities resemble initially. The risk of HIT is highest among heparin-anticoagulated orthopedic surgery patients.

Keywords
  • DTH
  • HIT
  • Delayed-type drug hypersensitivity reaction to heparin
  • Heparin
  • Heparin-induced delayed-type hypersensitivity reaction
  • Heparin-induced thrombocytopenia
  • Low-molecular-weight heparin
  • Orthopedic surgery
  • Skin
Citation (ISO format)
SCHINDEWOLF, M et al. Low incidence of heparin-induced skin lesions in orthopedic surgery patients with low-molecular-weight heparins. In: Clinical and Experimental Allergy, 2018, vol. 48, n° 8, p. 1016–1024. doi: 10.1111/cea.13159
Main files (1)
Article (Published version)
accessLevelRestricted
Identifiers
ISSN of the journal0954-7894
247views
0downloads

Technical informations

Creation08/12/2019 1:16:00 PM
First validation08/12/2019 1:16:00 PM
Update time03/15/2023 6:27:33 PM
Status update03/15/2023 6:27:32 PM
Last indexation01/17/2024 8:19:46 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack